The Annals of Statistics

Data-driven Sobolev tests of uniformity on compact Riemannian manifolds

P. E. Jupp

Full-text: Open access

Abstract

Data-driven versions of Sobolev tests of uniformity on compact Riemannian manifolds are proposed. These tests are invariant under isometries and are consistent against all alternatives. The large-sample asymptotic null distributions are given.

Article information

Source
Ann. Statist., Volume 36, Number 3 (2008), 1246-1260.

Dates
First available in Project Euclid: 26 May 2008

Permanent link to this document
https://projecteuclid.org/euclid.aos/1211819563

Digital Object Identifier
doi:10.1214/009053607000000541

Mathematical Reviews number (MathSciNet)
MR2418656

Zentralblatt MATH identifier
1360.62218

Subjects
Primary: 62F03: Hypothesis testing 62F05: Asymptotic properties of tests 62H11: Directional data; spatial statistics

Keywords
Consistency directional statistics invariance penalized score test

Citation

Jupp, P. E. Data-driven Sobolev tests of uniformity on compact Riemannian manifolds. Ann. Statist. 36 (2008), no. 3, 1246--1260. doi:10.1214/009053607000000541. https://projecteuclid.org/euclid.aos/1211819563


Export citation

References

  • [1] Beran, R. (1979). Exponential models for directional data. Ann. Statist. 7 1162–1178.
  • [2] Bogdan, M., Bogdan, K. and Futschik, A. (2002). A data driven smooth test for circular uniformity. Ann. Inst. Statist. Math. 54 29–44.
  • [3] Boothby, W. (2003). An Introduction to Differentiable Manifolds and Riemannian Geometry, 2nd ed. Academic Press, Orlando.
  • [4] Chavel, I. (1984). Eigenvalues in Riemannian Geometry. Academic Press, Orlando.
  • [5] Cordeiro, G. M. and Ferrari, S. L. P. (1991). A modified score test statistic having chi-squared distribution to order n−1. Biometrika 78 573–582.
  • [6] Duistermaat, J. J. and Guillemin, V. W. (1975). The spectrum of positive elliptic operators and periodic bicharacteristics. Invent. Math. 29 39–79.
  • [7] Giné, M. E. (1975). Invariant tests for uniformity on compact Riemannian manifolds based on Sobolev norms. Ann. Statist. 3 1243–1266.
  • [8] Helgason, S. (1978). Differential Geometry, Lie Groups and Symmetric Spaces. Academic Press, New York.
  • [9] Hendriks, H. (1990). Nonparametric estimation of a probability density on a Riemannian manifold using Fourier expansions. Ann. Statist. 18 832–849.
  • [10] Hörmander, L. (1968). The spectral function of an elliptic operator. Acta Math. 121 193–218.
  • [11] Inglot, T. (1999). Generalized intermediate efficiency of goodness-of-fit tests. Math. Methods Statist. 8 487–509.
  • [12] Inglot, T., Kallenberg, W. C. M. and Ledwina, T. (1997). Data driven smooth tests for composite hypotheses. Ann. Statist. 25 1222–1250.
  • [13] Inglot, T. and Ledwina, T. (1996). Asymptotic optimality of data-driven Neyman’s test. Ann. Statist. 24 1982–2019.
  • [14] Inglot, T. and Ledwina, T. (2001). Intermediate approach to comparison of some goodness-of-fit tests. Ann. Inst. Statist. Math. 53 810–834.
  • [15] Kallenberg, W. C. M. and Ledwina, T. (1995). Consistency and Monte Carlo simulation of a data driven version of smooth goodness-of-fit tests. Ann. Statist. 23 1594–1608.
  • [16] Kallenberg, W. C. M. and Ledwina, T. (1997). Data-driven smooth tests when the hypothesis is composite. J. Amer. Statist. Assoc. 92 1094–1104.
  • [17] Kallenberg, W. C. M. and Ledwina, T. (1997). Data driven smooth tests for composite hypotheses: comparison of powers. J. Statist. Comput. Simulation 59 101–121.
  • [18] Ledwina, T. (1994). Data-driven versions of Neyman’s smooth test of fit. J. Amer. Statist. Assoc. 89 1000–1005.
  • [19] Mardia, K. V. and Jupp, P. E. (2000). Directional Statistics. Wiley, Chichester.
  • [20] Minakshisundaram, S. and Pleijel, Å. (1949). Some properties of the eigenfunctions of the Laplace-operator on Riemannnian manifolds. Canad. J. Math. 1 242–256.
  • [21] Neyman, J. (1937). ‘Smooth test’ for goodness of fit. Skand. Aktuarietidsskrift 20 149–199.
  • [22] Prentice, M. J. (1978). On invariant tests of uniformity for directions and orientations. Ann. Statist. 6 169–176.
  • [23] Roe, J. (1988). Elliptic Operators, Topology and Asymptotic Methods. Longman, Harlow.
  • [24] Schwarz, G. (1978). Estimating the dimension of a model. Ann. Statist. 6 461–464.